MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H12
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: during the procedure, the dilatation trocar in the abdomen burst! the patient suffered a major hemorrhage.The patient is doing well and the bleeding was stopped by clips.Additional information received from applied medical representative via email on (b)(6) 2021: the volume of blood lost is estimated at about 50 ml.There is no information available about the source of the bleeding.Intervention: clip placement.Patient status: pat.Ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with six representative sterile units.Visual inspection confirmed that the balloon on the event unit had burst as there was a tear in the balloon.Testing was performed on the six representative units.The representative units met current specifications, and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the exact root cause of the patient injury based on the evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: tep hernia/ event description: during the procedure, the dilatation trocar in the abdomen burst! the patient suffered a major hemorrhage.The patient is doing well and the bleeding was stopped by clips.Additional information received from applied medical representative via email on (b)(6) 2021: the volume of blood lost is estimated at about 50 ml.There is no information available about the source of the bleeding.Additional information from bfarm user report received via email (b)(6) 2021: [translation] the dissection balloon burst during regular use as part of tep hernia surgery.The balloon was completely removed.The incident was reported to applied medical's representative.Applied medical has already made a report to the bfarm.All dissection balloons with the above lot number have been returned to the company.No more problems have occurred with the replacement products.Intervention: clip placement.Patient status: pat.Ok.

Brand Name
C0H12, KII DISSECTING BALLOON, RND, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12418427
Report Number2027111-2021-00616
Device Sequence Number11656889
Product Code GCJ
UDI-Device Identifier00607915137229
UDI-Public(01)00607915137229(17)240524(30)01(10)1417586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberC0H12
Device Catalogue Number101474194
Device Lot Number1417586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1